A teenager with a severe nut allergy died after a combination of human and system error, a coroner has ruled.
Shante Turay-Thomas died after waiting for an ambulance to arrive at her family home in Wood Green, north London, in September 2018, after eating a hazelnut.
The inquest into her death heard how call staff with the NHS's 111 non-emergency number failed to appreciate how Ms Turay-Thomas's worsening condition was typical of suffering a severe allergic reaction to nuts.
The inquest heard Ms Turay-Thomas tried to use her auto-injector adrenaline pen, but said it did not work, and her condition worsened.
It later emerged she had not received medical training after moving from the EpiPen to a new Emerade device, and had not been prescribed a larger dose.
She was also unaware of the need to use two shots for the most serious allergic reactions.
Speaking to ITV News her mother Emma Turay said:
Anaphylaxis [serious allergic reaction] is not understood well enough with GPs, clearly didn't understand it enough. We rely on our GPs to make sure we've got the right dose in our medication. The majority of the country don't know there's a difference between an epi-pen and an emerade pen. If there is a switch in medication that you don't know about you would expect the training to be given.
A transcript from the phone call to 111, read during the inquest at St Pancras Coroner's Court, revealed how Ms Turay-Thomas could be heard in the background, telling her mother: "My chest hurts, my throat is closing and I feel like I'm going to pass out."
The student then asked her mother to check how long the ambulance would be, before adding: "I'm going to die." She died later in hospital.
The inquest previously heard one ambulance was initially dispatched to the victim's grandmother's house six miles away, despite Ms Turay giving her Wood Green address several times.
Professor Adam Fox, a consultant allergist at Guy's and St Thomas' Hospital, told the inquest Ms Turay-Thomas would have stood a better chance of survival if NHS call handlers had spotted the signs of her rapidly deteriorating condition.